question-icon

Hello , I Have A Questions Regarding The Mental Health

default
Posted on Mon, 24 Aug 2020
Question: Hello ,

I have a questions regarding the mental health of my cousin. Since Jun 15th he has changed and I think has an mental issue. His symptoms are :
He thinks everyone is looking at him or is talking bad about him, he thinks other people know what he thinks , he thinks he hears voices that are not real. Also he thinks about story’s that happens in past and he thinks that everyone is out to get him.

He is a male 22 years old he is located in tirane Albania.

The doctors over there have prescribed him :


1-lorazepan
2- Faverine (fluvoxamine)
3- Rispolept (risporidone)

What should we do ? Is this medication good ? He did a head scanner and everything came out good. Seems like he is over thinking everything and even if you ask him a questions he takes him a little to respond. He sounds really unsure, and he doesn’t come out from the house because every time he dose he thinks people looking at him and he tries to confront them.i believe from my research he has paranoid personality disorder.

How can we help ? How can he overcome this ? Any recommendations on medication ?
doctor
Answered by Dr. Ashok Kumar (40 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Considering his age, duration of symptoms (45 days) and nature of symptoms it indicates he is suffering either with depression with psychotic features or paranoid schizophrenia. There are lot of other disorders which present in similar manner but two of them (as mentioned above) most closely resemble to presentation of your cousin. Among the two I feel paranoid schizophrenia is one which meets most criteria for your cousin.

Considering the possible diagnosis I feel the treating psychiatrist has taken the right approach to target the symptoms in precise manner. I am not sure what is the dose but it is advisable to have atleast 50 mg of fluvoxamin and 2 mg of risperidone for young adults in similar conditions. Few of them may respond to lower dosages but most need higher dosages to show effectiveness.

I also feel that lorazepam can be used on need basis rather than on regular basis.

In my opinion having supportive attitude and minimising expressed emotions can be of much help to the patient. In addition make sure that your cousin continues activities of his life and it is advisable to exercise minimum restriction on patient as far as possible.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3317 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hello , I Have A Questions Regarding The Mental Health

Brief Answer: Consultation Detailed Answer: Hello, Thanks for using Healthcaremagic. I read your query and understand your concerns. Considering his age, duration of symptoms (45 days) and nature of symptoms it indicates he is suffering either with depression with psychotic features or paranoid schizophrenia. There are lot of other disorders which present in similar manner but two of them (as mentioned above) most closely resemble to presentation of your cousin. Among the two I feel paranoid schizophrenia is one which meets most criteria for your cousin. Considering the possible diagnosis I feel the treating psychiatrist has taken the right approach to target the symptoms in precise manner. I am not sure what is the dose but it is advisable to have atleast 50 mg of fluvoxamin and 2 mg of risperidone for young adults in similar conditions. Few of them may respond to lower dosages but most need higher dosages to show effectiveness. I also feel that lorazepam can be used on need basis rather than on regular basis. In my opinion having supportive attitude and minimising expressed emotions can be of much help to the patient. In addition make sure that your cousin continues activities of his life and it is advisable to exercise minimum restriction on patient as far as possible. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.